Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 1, 2025, 2:04 PM CDT for 21 counties in Iowa; 9 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 2, 2025, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 2:04 PM CDT (19:04 UTC)
- In effect from
- Apr 2, 2025, 12:00 PM CDT
- Expired
- Apr 2, 2025, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 32 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS73 KDVN 011904 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 204 PM CDT Tue Apr 1 2025 IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-020315- /O.NEW.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/ Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Keosauqua, Oquawka, Fort Madison, Monmouth, Carthage, Memphis, Burlington, Kahoka, Macomb, and Mount Pleasant 204 PM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren Counties. In Missouri, Clark and Scotland Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haase
5 follow-up statements
555 WWUS73 KDVN 020139 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 839 PM CDT Tue Apr 1 2025 IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-021100- /O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/ Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Mount Pleasant, Kahoka, Oquawka, Keosauqua, Fort Madison, Burlington, Macomb, Memphis, Monmouth, and Carthage 839 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren Counties. In Missouri, Clark and Scotland Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
171 WWUS73 KDVN 020759 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 259 AM CDT Wed Apr 2 2025 IAZ040>042-051>054-063>068-076>078-087-ILZ015>018-024-021600- /O.EXA.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Rock Island-Henry IL-Bureau-Putnam-Mercer- Including the cities of Clinton, Geneseo, Anamosa, Hennepin, Independence, Davenport, Princeton, Maquoketa, Muscatine, Vinton, Fairfield, Rock Island, Washington, Aledo, Dubuque, Sigourney, Wapello, Marengo, Cedar Rapids, Bettendorf, Manchester, Tipton, Moline, and Iowa City 259 AM CDT Wed Apr 2 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and northwest Illinois and east central, northeast, and southeast Iowa. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-021600- /O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/ Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Oquawka, Kahoka, Keosauqua, Memphis, Burlington, Carthage, Mount Pleasant, Fort Madison, Monmouth, and Macomb 259 AM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren Counties. In Missouri, Clark and Scotland Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cousins
306 WWUS73 KDVN 021451 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 951 AM CDT Wed Apr 2 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-022300- /O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Wapello, Princeton, Oquawka, Washington, Muscatine, Moline, Manchester, Fairfield, Cedar Rapids, Mount Pleasant, Keosauqua, Hennepin, Aledo, Monmouth, Dubuque, Maquoketa, Davenport, Anamosa, Geneseo, Clinton, Marengo, Bettendorf, Fort Madison, Memphis, Rock Island, Independence, Kahoka, Burlington, Vinton, Sigourney, Iowa City, Macomb, Tipton, and Carthage 951 AM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haase
682 WWUS73 KDVN 022008 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 308 PM CDT Wed Apr 2 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-030000- /O.CON.KDVN.WI.Y.0007.000000T0000Z-250403T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Wapello, Princeton, Oquawka, Washington, Muscatine, Moline, Manchester, Fairfield, Cedar Rapids, Mount Pleasant, Keosauqua, Hennepin, Aledo, Monmouth, Dubuque, Maquoketa, Davenport, Anamosa, Geneseo, Clinton, Marengo, Bettendorf, Fort Madison, Memphis, Rock Island, Independence, Kahoka, Burlington, Vinton, Sigourney, Iowa City, Macomb, Tipton, and Carthage 308 PM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 to 50 mph. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haase
374 WWUS73 KDVN 030001 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 701 PM CDT Wed Apr 2 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-030115- /O.EXP.KDVN.WI.Y.0007.000000T0000Z-250403T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Wapello, Fairfield, Macomb, Hennepin, Cedar Rapids, Davenport, Bettendorf, Independence, Monmouth, Aledo, Carthage, Washington, Memphis, Sigourney, Moline, Muscatine, Vinton, Clinton, Fort Madison, Burlington, Kahoka, Manchester, Keosauqua, Rock Island, Iowa City, Geneseo, Mount Pleasant, Maquoketa, Marengo, Dubuque, Princeton, Tipton, Anamosa, and Oquawka 701 PM CDT Wed Apr 2 2025 ...WIND ADVISORY HAS EXPIRED... Gusty west winds will continue overnight but are no longer expected to reach advisory levels. Expect occasional gusts between 25 to 35 mph into Thursday morning. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:01 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- A strong storm system will impact the Midwest tonight into Wednesday. Severe storms are possible, especially east of the Mississippi on Wednesday with all hazards possible.
- Outside of Wednesday, temperatures look to be near or slightly below normal for early April.
- A somewhat active weather pattern continues late this week with two additional but weaker systems moving through the Midwest.
Area forecast discussion, Apr 1, 1:01 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 101 PM CDT Tue Apr 1 2025 .KEY MESSAGES... - A strong storm system will impact the Midwest tonight into Wednesday. Severe storms are possible, especially east of the Mississippi on Wednesday with all hazards possible. - Outside of Wednesday, temperatures look to be near or slightly below normal for early April. - A somewhat active weather pattern continues late this week with two additional but weaker systems moving through the Midwest. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 237 AM CDT Tue Apr 1 2025 High pressure at the surface is forecast to move into the lower Great Lakes by daybreak today. As this occurs, the pressure gradient will begin to tighten as a storm system in the lee of the Rockies further develops. This will lead to windy conditions developing during the morning hours and continue through the rest of the day. Winds will increase to 15 to 25 MPH with gusts up to 35 MPH. The winds combined with relative humidity values of 40 to 50 percent will create elevated fire conditions west of the Mississippi River this afternoon. Temperatures will remain cool today with high temperatures ranging from the mid 40s along the Highway 20 corridor to the lower 50s south of a Fairfield to Galesburg line. Tuesday night into Wednesday, a 100 knot jet streak is forecast to dig into the southern Plains and eject toward the Great Lakes with a deepening storm system at 500 MB moving from South Dakota into Minnesota through the period. This will cause the surface low to lift from southern Kansas into southern Minnesota by 00 UTC Thursday. As the surface low lifts through Iowa tonight into Wednesday, a warm front is forecast to lift across the area resulting in strong warm air and moisture advection into the area. This will cause dewpoints to climb into the 50s Wednesday morning and high temperatures in the 70s. This storm system will also bring a cold front across the area Wednesday afternoon. Models have shown a band of frontogenetical forcing developing to the north of the warm front this afternoon with the best forcing north of Interstate 80 across Iowa but think that any coverage this afternoon will be isolated to scattered in this area. As the low level jet develops Tuesday evening and continues into the overnight hours expect showers to become more widespread with thunderstorms developing by midnight. The warm front is forecast to remain to the south across Missouri tonight resulting in elevated storms across the area. Deep layer shear will be around 50 knots overnight with CAPE values north of the front ranging from 300 to 500 J/KG. Elevated storms will result in the main threats overnight being large hail with a secondary threat of damaging winds. There is a Marginal Risk (level 1 out of 5) of severe storms tonight. As the surface low moves into Iowa after 09 UTC, model consensus has the warm front lifting into the area during this window. As the warm front moves into the area models show Most Unstable CAPE increasing to 1000 to 2000 J/KG in the warm sector. CAMs have shown a line of storms developing to our west or southwest and moving northeastward across the area between 09 and 15 UTC. These storms will be moving quickly at 50 to 60 mph to the northeast. The primary threat in this window if storms are surface based would be damaging winds with a secondary threat for hail. Surface based storms would also be capable of tornadoes especially near any boundaries. The HRRR is much faster in moving the convection out of the area during the late morning hours while the NAM Nest shows some intensification as the storms near the Mississippi River and slowly exiting the area into the early afternoon. In looking over this upcoming storm system, there are similarities and differences between this system and the one last weekend. Position and track of the lows are similar. The differences are the much better and stronger signal for a significant severe outbreak. However, the severe risk area for this event is also similar to the one over the weekend. Thus the possibility does exist, roughly a 8 to 18 percent chance, that severe storms could bisect the area. That is, remain well west and southwest of the area Tuesday night and then well east and southeast of the area on Wednesday. Time will tell if this scenario plays out. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 237 AM CDT Tue Apr 1 2025 The region is forecast to remain under southwest flow aloft through the upcoming weekend. Currently, the forecast has a pair of storm systems passing well to our south Thursday and Friday and bring low chances of rain into far northeast Missouri and west central Illinois with cloudy skies area wide. Models show a storm system passing to our north Saturday into Saturday night as a second system passes to our south. This spreads rain northward into the area on Saturday and Saturday night. As the storm system to the north moves by, cooler air moves into the area with precipitation continuing into Sunday. This may bring a rain and snow mix to the area Sunday morning before precipitation comes to an end. Cooler and drier air will move into the area late Sunday into Monday with high temperatures in the mid to upper 40s. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1255 PM CDT Tue Apr 1 2025 Potent storm system will bring scattered showers this evening then widespread showers and thunderstorms from 06z/02 through 17z/02. Then a line of thunderstorms should sweep across the taf sites Wednesday afternoon ahead of a strong cold front. Severe storms are possible tonight and Wednesday. Southeast winds gusting to 30 kts through Wednesday morning then becoming southwest to 35 kts in the afternoon. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Cousins LONG TERM...Cousins AVIATION...Haase
Hazardous weather outlook, Apr 1, 3:25 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Tue Apr 1 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Southeast winds will increase this morning to 15 to 25 mph with gusts up to 35 mph. This will lead to elevated fire danger late this morning into the afternoon. A strong storm system will begin to impact the area tonight. Widespread showers and storms are possible with the best chance of showers after midnight. There is a marginal or level 1 out of 5 risk for severe storm tonight. The main risk with these storms will be large hail with a secondary threat being damaging winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY This storm system will continue to impact the area during the day on Wednesday with thunderstorms moving across the area Wednesday morning. There is an Enhanced or level 3 our of 5 risk of severe storms east of the Mississippi River. There is a Slight or level 2 out of 5 risk of severe storms west of the Mississippi River. Damaging winds and large hail are the main threats but tornadoes cannot be ruled out. .SPOTTER INFORMATION STATEMENT... GENERAL STORM MOTION OF THE DAY: Tonight storms will move to the northeast at 40 to 50 mph. Spotter activation is possible tonight. DC
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.